Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 22, NWS Albany, NY

June 12, 2015Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 12, 2015, 5:23 PM EDT for Dutchess County, Ulster County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 5:23 PM EDT (21:23 UTC)
Expired
Jun 12, 2015, 5:58 PM EDT
In force
35 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 111 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:07 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS51 KALY 122123
SVRALY
NYC027-111-122215-
/O.NEW.KALY.SV.W.0022.150612T2123Z-150612T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 615 PM EDT

* AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  POUGHKEEPSIE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW AROUND 525 PM EDT.
  POUGHKEEPSIE AND WAPPINGERS FALLS AROUND 530 PM EDT.
  RED OAKS MILL AND MYERS CORNER AROUND 535 PM EDT.
  PLEASANT VALLEY AROUND 540 PM EDT.
  HOPEWELL JUNCTION AROUND 545 PM EDT.
  PAWLING AND WINGDALE AROUND 610 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ARTHURSBURG...COLONIAL HEIGHTS...HAVILAND...HILLSIDE LAKE...CLOVE...
HIGHLAND LANDING...MACDONNELL HEIGHTS...DOVER FURNACE...NEW HAMBURG
AND LLOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4156 7393 4156 7397 4157 7396 4159 7396
      4158 7405 4177 7404 4176 7351 4153 7353
      4152 7362
TIME...MOT...LOC 2122Z 273DEG 22KT 4166 7396 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JPV/GJM
2 follow-up statements
055 
WWUS51 KALY 122143
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT FRI JUN 12 2015

NYC111-122152-
/O.CAN.KALY.SV.W.0022.000000T0000Z-150612T2215Z/
ULSTER NY-
543 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4159 7383 4160 7388 4164 7391 4169 7387
      4174 7381 4176 7356 4176 7351 4154 7353
TIME...MOT...LOC 2142Z 271DEG 24KT 4165 7379 

$$

NYC027-122215-
/O.CON.KALY.SV.W.0022.000000T0000Z-150612T2215Z/
DUTCHESS NY-
543 PM EDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN DUTCHESS COUNTY...

AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RED OAKS
MILL...OR 7 MILES EAST OF POUGHKEEPSIE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PAWLING...WINGDALE AND DOVER PLAINS AROUND 605 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POUGHQUAG...ARTHURSBURG...MOORES MILL...HILLSIDE LAKE...CLOVE...
WOODINVILLE...DOVER FURNACE...WEST PAWLING...CAMBY AND MANCHESTER
BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4159 7383 4160 7388 4164 7391 4169 7387
      4174 7381 4176 7356 4176 7351 4154 7353
TIME...MOT...LOC 2142Z 271DEG 24KT 4165 7379 

HAIL...0.75IN
WIND...60MPH
 
$$

JPV/GLM
580 
WWUS51 KALY 122158
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT FRI JUN 12 2015

NYC027-122207-
/O.CAN.KALY.SV.W.0022.000000T0000Z-150612T2215Z/
DUTCHESS NY-
558 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUTCHESS COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4159 7383 4160 7388 4164 7391 4169 7387
      4174 7381 4176 7356 4176 7351 4154 7353
TIME...MOT...LOC 2155Z 273DEG 22KT 4165 7367 

$$

JPV/GJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:39 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 12, 4:39 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT FRI JUN 12 2015

.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE
REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO
SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS
HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD
IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR EAST
CENTRAL NEW YORK.

WESTERN NEW ENGLAND REMAINS UNDER SLIGHT AND MARGINAL RISK FOR
SEVERE WEATHER.

A WARM FRONT IS LOCATED ACROSS THE REGION GENERALLY ALONG
INTERSTATE 90. THE AIRMASS TO THE SOUTH OF THE BOUNDARY IS VERY
UNSTABLE. SPC MESOANALSIS HAS 40 TO 60 KNOTS OF 0-6 KM BULK SHEAR
ACROSS THE FORECAST AREA. CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SUPERCELLS IN THE VICINITY OF THE BOUNDARY WITH LOW
LEVEL TURNING OF THE WINDS. THE WINDS HAVE SOUTHEAST AT 1000 FEET
SHIFTING TO THE SOUTHWEST BY 4000 FEET.

AN AREA OF LOW PRESSURE AND MID LEVEL SHORT WAVE TROUGH WHICH ARE
MOVING ALONG THE BOUNDARY AND WITH ITS PASSAGE DRAG A COLD FRONT
ACROSS THE REGION. THERE IS A LINE OF CONVECTION OCCURRING AHEAD
AND ALONG THE COLD FRONT WITH DISCRETE CELLS MAINLY IN THE WARM
SECTOR ACROSS CENTRAL AND EASTERN NEW YORK. THE AREA WILL REMAIN
UNDER THE THREAT FOR SEVERE WEATHER UNTIL THE LOW AND COLD FRONT
PASSAGE THROUGH LATE THIS EVENING.

WITH PRECIPITABLE WATER VALUES FORECAST TO RISE UP TO AROUND 2
INCHES HAVE MENTION OF HEAVY RAINFALL IN FORECAST AND THREAT
URBAN...LOW LYING AND POOR DRAINAGE FLOODING AND ISOLATED FLASH
FLOODING CANNOT BE RULED OUT IN OUR HAZARDOUS WEATHER OUTLOOK FOR
THE ENTIRE FORECAST AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A COOLER AND MORE SEASONABLE AIRMASS WILL BE USHERED BACK INTO THE
REGION IN THE WAKE OF THE COLD FRONT. HIGHER PRESSURE WILL BUILD
IN AT THE SURFACE AND ALOFT. INCREASING SUNSHINE AS THE DAY
PROGRESSES.

THE COOL FRONT WILL SETTLED TO OUR SOUTH AND STALL. THE RIDGING
OVER THE REGION WILL WEAKEN ON SUNDAY ESPECIALLY DURING THE
AFTERNOON INTO THE EVENING. SUNDAY SHOULD FEATURE FAIR WEATHER.

THE STALLED BOUNDARY WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT
SUNDAY NIGHT AND MONDAY RETURNING CHANCES FOR SHOWERS AND
THUNDERSTORMS TO THE REGION. DESPITE SOME DIFFERENCES IN THE
GUIDANCE THERE IS AGREEMENT FOR A WET DAY MONDAY SO HAVE LIKELY
POPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A RATHER FAST MOVING WEATHER PATTERN AS A NEAR ZONAL FLOW IS
EXPECTED ALONG THE NORTHERN CONUS AS THE SUBTROPICAL RIDGE
ATTEMPTS TO BUILD WESTWARD AND NORTHWARD THROUGH NEXT WEEK. THIS
WILL ALLOW FOR SUBTLE KEY SHORT WAVES TO EVOLVE AND THE FRONTAL
OSCILLATIONS WILL BRING ABOUT THE CHANCE FOR SOME CONVECTION INTO
THE MID-LATE WEEK PERIOD.

WE BEGIN THE LONG TERM FORECAST PERIOD WITH A DEPARTING FRONTAL
SYSTEM TO OUR SOUTH AND EAST WITH RESIDUAL SHOWERS AND
THUNDERSTORMS.  THEN CONFIDENCE IS INCREASING THAT THE 1020-1025MB
SURFACE HIGH WILL SLIDE ACROSS THE NORTHERN GREAT LAKES REGION AND
INTO NEW ENGLAND THROUGH WEDNESDAY.

THEREAFTER...WEDNESDAY NIGHT INTO THURSDAY A PV ANOMALY COMING
ASHORE ACROSS WEST COAST BECOMES EMBEDDED WITHIN THE STRENGTHEN FLOW
ACROSS THE NORTHERN CONUS.  MEANWHILE...THE SUBTROPICAL RIDGE
ATTEMPTS ONCE AGAIN TO BUILD WESTWARD WHICH ASSISTS WITH TAPPING
INTO THE SUBTROPICAL MOISTURE AND BRINGS ABOUT ANOTHER SURGE OF
MOISTURE ADVECTION.  THERE ARE SOME DIFFERENCES WITHIN THE GLOBAL
MODELS IN TIMING AND POSITION AS WE WILL LEAVE CHANCE POPS INTO THE
GRIDS AT THIS TIME.

TEMPERATURES WILL AVERAGE NEAR TO ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT CONTINUE TO LIFT NORTHWARD ACROSS THE REGION THIS
AFTERNOON AND WILL STALL ACROSS THE ADIRONDACKS. A LOW PRESSURE
SYSTEM WILL THEN MOVE ALONG THE FRONT AS IT STARTS TO PUSH SOUTHWARD
AS A COLD FRONT THIS EVENING AND OVERNIGHT. THIS SYSTEM WILL BE THE
FOCUS FOR SHRA/TSRA TO DEVELOP BY LATE THIS AFTERNOON...WITH
POSSIBLY MULTIPLE ROUNDS LASTING THROUGH MUCH OF THE EVENING HOURS.
THE HIGHEST PROBABILITIES FOR TSRA WILL BE FROM KGFL-KALB-KPSF SO
WILL MENTION TEMPO GROUP FOR THESE TERMINALS...WITH VCSH AT KPOU
WITH SLIGHTLY LOWER PROBABILITIES.

CHANCES FOR THUNDER WILL DECREASE AFTER 04Z SATURDAY...WITH A FEW
HOURS OF -SHRA POSSIBLE AS THE COLD FRONT PUSHES THROUGH. BRIEF OR
OCCASIONAL MVFR/IFR WILL BE POSSIBLE WITH HEAVIER SHOWERS AND STORMS
AS WELL AS THE COLD FRONT...ALTHOUGH VFR SHOULD PREVAIL MUCH OF THE
TIME. SKIES WILL CLEAR SATURDAY MORNING AS HIGH PRESSURE AND DRIER
AIR MOVES INTO THE REGION.

WINDS WILL BE SOUTHERLY AROUND 5-10 KTS...ALTHOUGH MUCH STRONGER
WIND GUSTS WILL BE POSSIBLE WITHIN ANY TSRA. WINDS WILL SHIFT TO A
NORTHERLY DIRECTION AFTER THE COLD FRONT PASSES THROUGH LATER
TONIGHT.

OUTLOOK...
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
A WAVE OF LOW PRESSURE WILL MOVE ALONG A WARM FRONT ACROSS THE
REGION TRIGGERING SHOWERS AND THUNDERSTORMS...SOME STRONG TO
SEVERE. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION...AND A COOLER MORE SEASONABLE AND LESS
HUMID AIRMASS WILL BE USHERED BACK IN. HIGHER PRESSURE WILL BUILD
IN ON SATURDAY...AND THE HIGH SHOULD DOMINATE OUR WEATHER INTO
SUNDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN
THE WEEKEND INTO EARLY NEXT WEEK BRINGING MORE SHOWERS AND
THUNDERSTORMS TO THE AREA.

&&

.HYDROLOGY...
TO THE SOUTH OF THE WARM FRONT ACROSS REGION WE HAVE A HOT AND
HUMID AIRMASS. A WAVE OF LOW PRESSURE WILL MOVE ALONG THIS
BOUNDARY. WITH THE PASSAGE OF THE LOW TONIGHT A COLD FRONT WILL BE
DRAGGED ACROSS THE REGION. PRECIPITABLE WATER VALUES WILL RISE AS
THE LOW GETS CLOSER. TO THE NORTH OF THE BOUNDARY AND LOW EXPECT A
WIDESPREAD RAINFALL OF 1/2 TO AN INCH. IN THE UNSTABLE AIRMASS TO
THE SOUTH PRECIPITABLE WATER VALUES ARE MODELED TO RISE TO AROUND
2 2 INCHES SO STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL WHICH COULD LEAD TO URBAN...LOW LYING AND POOR DRAINAGE
FLOODING AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. HAVE
THIS HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK.

FAIR WEATHER WILL RETURN FOR MUCH OF THE WEEKEND. ANOTHER LOW
PRESSURE SYSTEM WILL IMPACT THE REGION LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE
WATER VALUES ONCE AGAIN RISE TO 1 1/2 TO 2 INCHES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...BGM
AVIATION...JPV
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 12, 3:19 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT FRI JUN 12 2015

NYZ032-033-038>043-047>054-058>061-063>066-082>084-131100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
319 PM EDT FRI JUN 12 2015

...TORNADO WATCH 292 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS
WHICH COULD LEAD TO FLOODING IN URBAN AND POOR DRAINAGE AREAS OR
ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR EAST CENTRAL NEW YORK.

CTZ001-013-MAZ001-025-VTZ013>015-131100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
319 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A LOW PRESSURE
SYSTEM APPROACHES AND MOVES ACROSS THE REGION. THE MAIN THREAT
WILL BE DAMAGING WINDS OF 58 MPH OR GREATER. LOCALLY HEAVY
RAINFALL WILL ALSO BE A THREAT...WHICH COULD LEAD TO SOME FLOODING
IN URBAN AND POOR DRAINAGE AREAS OR ISOLATED FLASH FLOODING.
STORMS WILL MOVE FROM WEST TO EAST AT 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Jun 12, 4:00 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT FRI JUN 12 2015

NYZ063-122045-
WESTERN ULSTER-
400 PM EDT FRI JUN 12 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ULSTER COUNTY...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS OVER WOODRIDGE...OR 7 MILES
NORTHEAST OF MONTICELLO...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ELLENVILLE AND NAPANOCH AROUND 420 PM EDT.
  KERHONKSON AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PATAUKUNK...ULSTER
HEIGHTS...POTTERVILLE...LIEBHARDT...AWOSTING...RIGGSVILLE...
CRAWFORD...MILL HOOK...LACKAWACK AND HONK HILL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4165 7441 4174 7457 4186 7447 4192 7417
      4163 7427
TIME...MOT...LOC 2000Z 252DEG 27KT 4173 7458

JPV/GJM
Local storm report, Jun 12, 5:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     TUTHILL                 41.69N  74.17W
06/12/2015                   ULSTER             NY   TRAINED SPOTTER

            MULTIPLE TREES DOWN ON ROUTE 44

&&

EVENT NUMBER ALY1500093

LFM
Local storm report, Jun 12, 5:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     GARDINER                41.68N  74.15W
06/12/2015                   ULSTER             NY   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN PERSON TRAPPED IN
            CAR.

&&

EVENT NUMBER ALY1500094

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:00 PM EDTSpecial Weather StatementALYUlster45 min
Jun 12, 4:27 PM EDTSevere Thunderstorm WarningALYUlster63 min
Jun 12, 5:27 PM EDTSpecial Weather StatementALYOtsego33 min
Jun 12, 5:46 PM EDTSevere Thunderstorm WarningALYHerkimer59 min
Jun 12, 6:11 PM EDTSevere Thunderstorm WarningALYHamilton64 min
Jun 12, 6:13 PM EDTSpecial Weather StatementALYMontgomery32 min
Jun 12, 6:17 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie58 min
Jun 12, 6:22 PM EDTTornado WarningALYMontgomery, Schoharie38 min
Jun 12, 6:38 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery52 min
Jun 12, 6:44 PM EDTTornado WarningALYAlbany, Montgomery, Schenectady, Schoharie46 min
Jun 12, 6:49 PM EDTSevere Thunderstorm WarningALYHerkimer41 min
Jun 12, 7:03 PM EDTTornado WarningALYHerkimer8 min
Jun 12, 7:17 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady58 min
Jun 12, 7:28 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie47 min
Jun 12, 7:45 PM EDTSpecial Weather StatementALYFulton30 min
Jun 12, 7:49 PM EDTSpecial Weather StatementALYMontgomery26 min
Jun 12, 7:57 PM EDTSpecial Weather StatementALYFulton48 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.